MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 84591
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the microcatheter broke in half.A 130 direxion hi-flo fathom-16 system was selected for use.During the procedure, the coil was inserted into the patient's nose to treat epistaxis.However, the coil would not advance and it was noted that the microcatheter broke into half.The microcatheter was then pulled out from the patient's body.The procedure was completed with a different device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by the manufacturer:the device was returned for analysis.Returned product consisted of a direxion microcatheter.Analysis of the tip, shaft and hub/strain relief included microscopic and visual inspection.Inspection revealed a complete separation of the shaft located at the strain relief, the outer shaft separated 10.5cm from the strain relief and 3.5cm from the tip of the device, shaft kink located 77cm from the tip and inner shaft was stretched for 10.5cm starting at the strain relief.Inspection of the rest of the device found no other damage or defect.Fracture/separation of the direxion is attributed to the device not being continuously flushed.The direxion dfu includes the following precaution: "it is recommended that a continuous saline flush be maintained between the microcatheter and the guidewire during the procedure.Flushing prevents contrast crystal formation and/or clotting on the guidewire and in the catheter lumen.".

Brand Name
DIREXION HI-FLO FATHOM-16 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8875286
Report Number2134265-2019-09446
Device Sequence Number2390608
Product Code KRA
UDI-Device Identifier08714729839712
UDI-Public08714729839712
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2020
Device Model Number84591
Device Catalogue Number84591
Device Lot Number0022653021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer08/16/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1